Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 283, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2000, 8:34 AM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 8:34 AM CDT (13:34 UTC)
- Expired
- Jul 22, 2000, 9:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:00 AM CDT | Thunderstorm Wind 55 E | Bagwell, TX | Several large trees down. |
| Jul 22, 9:10 AM CDT | Thunderstorm Wind 52 E | Clarksville, TX | Oak trees down along Hwy 37. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS54 KSHV 221338
SVRSHV
OKC089-TXC387-221430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN OKLAHOMA
RED RIVER COUNTY IN TEXAS
* UNTIL 930 AM CDT
* AT 834 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR PICKENS
OKLAHOMA AND THE PINE CREEK RESERVOIR ONTO NEAR MANCHESTER TEXAS.
THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST SOUTHEAST NEAR
30 MPH.
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.
BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU ARE OUTSIDE...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN OKLAHOMA
RED RIVER COUNTY IN TEXAS
UNTIL 930 AM CDT.
LAT...LON 3475 9500 3410 9521 3342 9582 3344 9515
3412 9454 3477 9432What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:39 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 22, 3:39 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SAT JUL 22 2000 SURFACE ANALYSIS THIS AM INDICATED A NEARLY STATIONARY BOUNDARY OVER N AND E TX...ACROSS CENTRAL LA AND S MS AND AL FROM NORTHWEST OF KDFW TO BETWEEN KOCH AND KLFK...TO KIER/NATCHITOCHES/...AND KHEZ/NATCHEZ. THIS WAVEY FRONT CONTINUED TO THE ATLANTIC COAST OF SC. THE BOUNDARY WAS SANDWICHED BETWEEN WEAK HIGH PRESSURE IN THE GULF AND HIGH PRESSURE OVER THE CENTRAL US THAT STRETCHED FROM CANADA TO THE CENTRAL GULF COAST STATES. IN THE MID AND UPPER LEVELS...A RIDGE OF HIGH PRESSURE COVERED THE WESTERN US WHILE A TROUGH REMAINDED OVER THE EASTERN PART OF THE COUNTRY. THROUGHT THE SHORT TERM THE EASTERN TROUGH DEEPENS AS SHORT WAVES CONTINUE TO MOVE DOWN THE BACK SIDE OF THE TROUGH AND THROGUH ITS BASE. FOR TODAY WILL SEE ALMOST A REPEAT OF YESTERDAY...A SYSTEM MOVING THROUGH OKLAHOMA THIS MORNING WILL CONTINUE TO TRACK SOUTHEAST SENDING SHOWERS AND THUNDERSTORMS TOWARD THE FOUR STATE REGION. AS IS MOVES INTO THE REGION IT WILL INTERACT WITH THE CURRENT SURFACE BOUNDARY AND HIGH PRECIPITABLE WATER FROM NEAR ONE AND ONE HALF TO NEAR TWO INCHES...SIGNIFICANT NEGATIVE LIFTED INDEX VALUES...CAPES OF UP TO 1500 TO 2000...AND REGION OF INCREASING DIVERGENCE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE AND WILL INCLUDE IN MOST ALL ZONES. WHERE RAINFALL DOES OCCUR...AMOUTS WILL BE HEAVY DUE TO THE HIGH PRECIPITABLE WATER VALUES. DUE TO THE LOCATION OF THE BOUNDARY THIS AM LOOKS AS IF THE BEST CHANCE OF SEVERE WEATHER WILL BE FROM SE OK ACROSS NE TX AND INTO W AND CENTRAL LA. THUNDERSTORMS WILL AFFECT THE RED RIVER VALLEY REGION OF NORTHEAST TX...SW AR...AND SE OK DURING THE EARLY MORNING HOURS AND OTHER SECTIONS/CENTRAL AND S/BY MID DAY TO THE EARLY EVENING. AS THE SHORT WAVES DEEPEN THE EASTERN US TROUGH AND THE TROUGH DIGS TO THE SOUTHWEST...THE FRONTAL BOUNDARY WILL PUSH SOUTH TOWARD THE GULF COAST DURING THE NIGHT AND ON SUNDAY ALLOWING FOR A LOWER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST HALF AND WITH LOWER THICKNESS VALUES COOLER TEMPERATURES. 06 PRELIMS... SHV 094/071/091/070 4331 MLU 093/071/092/069 3332 TXK 092/069/090/068 5321 TYR 094/072/092/070 4331 LFK 096/071/093/070 4332 .SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.
In the hours before
Special weather statement, Jul 22, 8:00 AM CDT, 34 minutes before
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-221400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 800 AM CDT SAT JUL 22 2000 ...STRONG THUNDERSTORMS APPROACHING THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS... AT 800 AM CST...DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR FORT SMITH ARKANSAS ONTO NEAR WILBURTON...ANTLERS AND HUGO OKLAHOMA. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS UPWARDS OF 60 MPH EARLIER THIS MORNING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA. THIS THUNDERSTORM ACTIVITY HAD WEAKENED IN INTENSITY SOMEWHAT OVER THE LAST HOUR...HOWEVER...STRONG WIND GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS MCCURTAIN COUNTY AND THE SURROUNDING RED RIVER VALLEY COUNTIES IN NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR TV STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.